|naive patient- half dose?
Nov 8, 2013
Due to the research in Australia- would it be wise to start meds at a smaller dosage? or is that categorically not recommended?
| Response from Dr. Young
Hello and thanks for posting.
A recent large study suggested that initiating treatment with lower dose (400 mg) instead of standard dose (600 mg) efavirenz was associated with less side effects but no lose of effectiveness. This is an important observation, but needs confirmation.
Until additional research and knowledge of your particular case, I would not recommend reducing the dose of efavirenz. Also note that what might go for efavirenz definitely does not apply to other medications.
Without an exceptional situation (like a research study), I would not recommend decreasing the dose of any HIV medication.
I'd suggest speaking to your care provider about your concerns.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Red Spots After Receiving Head Sign Of HIV AIDS
- Itchy Scrotum After Sensual Massage Sign Of HIV AIDS
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Sore Testicles After Giving Handjob Worried I Have HIV
- Sore Testicles After Rubbing Penis Worried I Have HIV
- Swollen Lymph Glands After Touching Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.